Thanks for your post. We are hearing from lots of people worried about the recent news in relation to blood clots and the AstraZeneca vaccine.
As far as we are aware, there are no increased risk in relation to tamoxifen and blood clots with this vaccine. The Medicines and Health products Regulatory Agency (MHRA) have issued the following information (April 7) on blood clots and you can find a link here. The recent changes to their advice is that the benefits of the vaccine continue to outweigh the risks and that the overall risk of these blood clots is approximately 4 people in a million who receive the vaccine, which is extremely rare.
You will still be able to contact your treatment team for advice even though it has been two years since your treatment. You may find our booklet, After breast cancer: what now? useful to read.
Do call our Helpline if you would like to talk this through or have any further questions. Your call will be confidential, and the number is free from UK landlines and all mobile networks.
The number is 0808 800 6000 (Text relay prefix 18001).
If you would like a nurse to call you do complete this form. Ticking the box agreeing to a call back.
Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.
Breast Cancer Now Nurse
This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.
If I was in your shoes I would 100% be ringing my treatment team/breast care nurse for advice.
If you’re struggling to get hold of your GP you could also probably discuss your worries with your local pharmacist, they may be able to give some advice around the subject.
Hi there, I wish you all are well and safe.
I'd like to ask for advice about the AstraZeneca vaccine and the risk of blood clots (I know the risk is low, but It does exist). Because tamoxifen's leaflet has increased risk of developing blood clots listed as a common side effect I feel extremely anxious about taking one more thing (the jab) that may increase the risk. I can't seem to find a way to get in touch with neither my GP not my breast cancer team (could I still contact them after two years of the end of my treatment?), so I'm wondering if I'd be able to get another brand of vaccine when I'm called to take my jab? Because I really don't think I can cope with more anxiety about side effects than I have already.
Thank you so much for your advice.